Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 119, NWS Mobile, AL

June 24, 2014Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2014, 2:46 PM CDT for Okaloosa County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 2:46 PM CDT (19:46 UTC)
Expired
Jun 24, 2014, 3:00 PM CDT
In force
14 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1593 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS54 KMOB 241946
SVRMOB
FLC091-242045-
/O.NEW.KMOB.SV.W.0119.140624T1946Z-140624T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 345 PM CDT

* AT 243 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 3 MILES NORTHWEST OF CRESTVIEW...OR 5
  MILES EAST OF BAKER...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAUREL HILL...        CRESTVIEW...          BAKER...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 52 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE MINOR FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3067 8663 3081 8670 3100 8654 3099 8640
      3096 8638 3077 8638
TIME...MOT...LOC 1946Z 231DEG 16KT 3080 8659

$$
1 follow-up statement
338 
WWUS54 KMOB 242000
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT TUE JUN 24 2014

FLC091-242010-
/O.CAN.KMOB.SV.W.0119.000000T0000Z-140624T2045Z/
OKALOOSA FL-
300 PM CDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
OKALOOSA COUNTY...

AT 255 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
OKALOOSA COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3067 8663 3081 8670 3100 8654 3099 8640
      3096 8638 3077 8638
TIME...MOT...LOC 2000Z 231DEG 16KT 3084 8653

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:05 AM CDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jun 24, 4:05 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
405 AM CDT TUE JUN 24 2014

.SHORT TERM (TODAY AND TONIGHT)...AN UPPER TROF MOVES ACROSS THE
LOWER/MID MISSISSIPPI RIVER VALLEY WITH SEVERAL EMBEDDED SHORTWAVES
MOVING ACROSS THE REGION.  A SURFACE LOW NEAR ARKANSAS/MISSOURI
MOVES OFF TO THE NORTHEAST THROUGH TONIGHT WHILE A SURFACE RIDGE
OTHERWISE REMAINS OVER THE NORTHERN GULF.  ABUNDANT DEEP LAYER
MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES ARE CURRENTLY
IN PLACE OVER THE AREA...BUT SOMEWHAT DRIER AIR SEEN OVER THE
NORTHWESTERN GULF IN GOES PRECIPITABLE WATER WILL BE ADVECTED INTO
THE FORECAST AREA THROUGH TONIGHT.  THIS RESULTS IN PRECIPITABLE
WATER VALUES DROPPING TO NEAR 1.5 INCHES OVER THE IMMEDIATE COAST BY
00Z WEDNESDAY THEN FURTHER INLAND OVERNIGHT.  SEVERAL BOUNDARIES ARE
PRESENT OVER THE AREA FROM PREVIOUS CONVECTION AND THESE FEATURES
COMBINED WITH THE SEA BREEZE AND SHORTWAVES MOVING ACROSS THE REGION
WILL LEAD TO CONVECTIVE DEVELOPMENT AGAIN TODAY.  WILL BEGIN WITH
CHANCE POPS NEAR THE COAST SPREADING INLAND DURING THE DAY.  WITH
THE SOMEWHAT DRIER AIR MOVING INTO THE AREA TOWARDS 00Z WEDNESDAY
AND OVERNIGHT...WILL HAVE CHANCE POPS WELL INLAND DURING THE EVENING
BUT OTHERWISE SLIGHT CHANCE POPS FOLLOW FOR THE OVERNIGHT HOURS.  AS
HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...THE STRONGER STORMS
WILL BE CAPABLE OF STRONG WIND GUSTS...SMALL HAIL...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAIN.  HIGHS TODAY WILL BE NEAR TO
SLIGHTLY ABOVE SEASONABLE VALUES WITH OVERNIGHT LOWS SLIGHTLY ABOVE
NORMAL. /29

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

.LONG TERM (WEDNESDAY THROUGH TUESDAY)...LITTLE CHANGE IN THE
OVERALL PATTERN THROUGH MUCH OF THIS WEEK AS DISTURBANCES CONTINUE
TO MOVE ACROSS IN THE UPPER LEVEL WEST TO SOUTHWEST FLOW PATTERN.
THESE DISTURBANCES COMBINED WITH A VERY MOIST ATMOSPHERE WITH PW
VALUES OF 1.7-1.9 INCHES WILL CONTINUE TO LEAD TO THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS PRIMARILY DURING THE AFTERNOON
AND EARLY EVENING HOURS. HOWEVER...ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THE MORNING HOURS ALONG THE
COAST. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED BUT AN ISOLATED
PULSE SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WINDS THE
PRIMARY THREAT IN ADDITION TO FREQUENT LIGHTNING AND VERY HEAVY
RAIN. CONVECTIVE COVERAGE BEGINS TO DECREASE THIS WEEKEND INTO EARLY
NEXT WEEK AS THE UPPER RIDGE BEGINS TO BUILD NORTHWARD ACROSS THE
REGION. TEMPS WILL REMAIN NEAR CLIMATOLOGICAL LEVELS THROUGH MUCH OF
THE WEEK...WARMING A FEW DEGREES EARLY NEXT WEEK AS RAIN CHANCES
DECREASE. /13

&&

.AVIATION (24.12Z ISSUANCE)...WILL BEGIN WITH VFR CONDITIONS WHICH
PREVAIL THROUGH THE PERIOD.  WILL HAVE VCTS BEGINNING EARLY IN THE
PERIOD THEN BASED ON PAST TRENDS WILL INCLUDE A TEMPO GROUP FROM
APPROXIMATELY 16Z-20Z FOR MVFR CONDITIONS IN THUNDERSTORMS. /29

&&

.MARINE...A RIDGE OF HIGH PRESSURE OVER THE NORTHERN GULF WILL
PROMOTE A LIGHT TO MODERATE SOUTHWESTERLY FLOW THROUGH SATURDAY.
WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR SCATTERED SHOWERS AND
THUNDERSTORMS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  73  93  72  90 /  40  20  50  30  50
PENSACOLA   90  76  92  77  92 /  40  20  50  30  50
DESTIN      88  76  90  78  89 /  40  20  40  30  50
EVERGREEN   91  72  94  70  92 /  50  30  50  30  50
WAYNESBORO  91  70  94  69  91 /  40  30  40  30  50
CAMDEN      91  71  92  70  92 /  50  30  30  30  50
CRESTVIEW   90  71  95  72  93 /  50  20  50  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 24, 4:50 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CDT TUE JUN 24 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
450 AM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE DAY AND LINGER INTO
THE EVENING HOURS. A FEW OF THE STORMS MAY BECOME STRONG OR BRIEFLY
SEVERE WITH GUSTY WINDS THE PRIMARY THREAT. FREQUENT LIGHTNING AND
LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.  ALTHOUGH WIDESPREAD
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW
STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH MONDAY.

GMZ630>635-650-655-670-675-251000-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
450 AM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF
THROUGH THE DAY. GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH
DAY. THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND FREQUENT
LIGHTNING.

In the hours before

Special weather statement, Jun 24, 2:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT TUE JUN 24 2014

ALZ055>058-060-242045-
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-MONROE AL-
213 PM CDT TUE JUN 24 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...NORTHERN
CONECUH...NORTHERN COVINGTON...CRENSHAW AND NORTHEASTERN MONROE
COUNTIES IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT...

AT 209 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS GENERALLY
LOCATED FROM 10 MILES NORTHEAST OF GREENVILLE TO ANDALUSIA...
MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUTLEDGE...           PETREY...             LUVERNE...
  GLENWOOD...           DOZIER...             BRANTLEY...
  MCKENZIE...           I65 AND CR 7...       I65 AND AL 185...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 91 AND 135.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF SMALL TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Jun 24, 2:19 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
219 PM CDT TUE JUN 24 2014

ALZ059-FLZ001-003-242015-
ESCAMBIA AL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-
219 PM CDT TUE JUN 24 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESCAMBIA COUNTY IN
SOUTHWEST ALABAMA...NORTHERN SANTA ROSA AND NORTHEASTERN ESCAMBIA
COUNTIES IN NORTHWEST FLORIDA...THROUGH 315 PM CDT...

AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
FLOMATON...OR 2 MILES SOUTH OF POLLARD...AND MOVING NORTHEAST AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE LEVEL...         JAY...                FLOMATON...
  CENTURY...            RIVERVIEW...          POLLARD...
  EAST BREWTON...       BREWTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Jun 24, 2:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
224 PM CDT TUE JUN 24 2014

ALZ055-059-061-062-FLZ001-242100-
ESCAMBIA AL-MONROE AL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-
UPPER MOBILE AL-
224 PM CDT TUE JUN 24 2014

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ESCAMBIA...SOUTHWESTERN
MONROE...NORTHWESTERN BALDWIN AND EASTERN MOBILE COUNTIES IN
SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST
FLORIDA...THROUGH 400 PM CDT...

AT 220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BAY MINETTE...OR 4 MILES SOUTH OF I65 AND AL 59...AND MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POARCH CREEK RESERVATION...                 I65 AND CR 47...
  I65 AND AL 59...      I65 AND AL 287...     I65 AND AL 225...
  BAY MINETTE...        MCCULLOUGH...         I65 AND CR 1...
  I65 AND AL 21...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 27 AND 62.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED.
PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL
WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.